Hail, Centre
- When
- April 7, 6:50 PM EST
- Where
- Centre County, 6 mi ENE of Millheim
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.917, -77.367
75 inch/ hail 6 miles East-Northeast of Millheim near the town of Woodward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A thunderstorm produced penny size /0.75 inch/ hail 6 miles East-Northeast of Millheim near the town of Woodward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 7, 2:13 PM EST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EDT FRI APR 7 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... TNT...WARM FRONT TRYING TO NUDGE NE OF LAURELS...WITH INCREASING MIXING BEGINNING TO ERODE THE LOW CLOUDS SOMEWHAT ACROSS CENTRAL MOUNTAINS. MEANWHILE...LOW CLOUDS AND LINGERING COOL POOL HANGING TOUGH ACROSS MID/UPPER SUSQ VALLEY. THIS FRONT SHOULD PROGRESS/SHIFT FURTHER NE OVER THE NEXT SEVERAL HOURS AS LOW LEVEL AGEOSTROPHIC FLOW VEERS FROM E COMPONENT INTO A MORE S TO SW COMPONENT. IN ADDITION...EXPECT THE SHOWERS AND TSTMS TO CONTINUE TO DEVELOP TO OUR SW THE REMAINDER OF THIS AFTN INTO EARLY EVE...AS STRONG AND COMPACT UPPER LEVEL JET MAX CONTINUES TO PROPAGATE NE. THIS WILL PLACE CENTRAL AND NW PA WITHIN THE MORE FAVORABLE LEFT EXIT REGION FOR UPWARD MOTION AFTER 00Z...WITH BEST PLACEMENT OF UPPER LEVEL JET AND ELEVATED INSTABILITY MAXING OUT BETWEEN 02Z-06Z...ESPECIALLY ACROSS LAUREL HIGHLANDS. THIS COULD LEAD TO SOME TRAINING OF TSTMS DURING THIS TIME...AND COULD PRODUCE LOCALLY HEAVY RAINFALL. WITH AFOREMENTIONED EXPECTATIONS...INDICATED HIGHEST POPS ACROSS EXTREME SW...TAPERING TO LIKELIES TO THE N/E. LATER TNT...SOME SLEET/WET SNOW COULD MIX IN WITH THE RAIN ACROSS NORTH-CENTRAL MOUNTAINS BEFORE PRECIP TAPERS OFF...BUT LITTLE MORE THAN A COATING IS EXPECTED ON COLDER SURFACES. SAT...SOUTHERN STREAM WAVE SHOULD ALLOW PRECIP SHIELD TO EXPAND BACK TO THE N A BIT AFTER 12Z...AND THUS HAVE KEPT HIGH CHC POPS FOR SE AREAS...TAPERING TO CHC ACROSS CENTRAL MTNS...AND NIL POPS ACROSS FAR N. AFTER 18Z...EXPECT PRECIP TO END EXCEPT FOR SOME LINGERING SHOWERS ACROSS EXTREME SE. AS FOR P-TYPE...EXPECT SOME WET SNOW/SLEET TO MIX IN JUST AS THE PRECIP ENDS ACROSS CENTRAL MTNS BETWEEN 12Z-15Z. SHOULD PRECIP EXPAND FURTHER N THAN CURRENTLY EXPECTED...SOME LIGHT ACCUMS CAN NOT BE RULED OUT...BUT AT THIS TIME...WILL KEEP MENTION OUT DUE TO LOW PROBABILITY. OTHERWISE...EXPECT GRADUAL CLEARING IN THE AFTERNOON...WITH AFTN MAXES BARELY REACHING 40 ACROSS HIGHER TERRAIN OF N/W...TO MID/UPPER 40S ACROSS CENTRAL MTNS. SAT NT...QUITE COLD...WITH WIDESPREAD SUBFREEZING TEMPERATURES EXPECTED. IN ADDITION...AS COLD AIR POURS OVER RATHER TEPID GREAT LAKES...SOME PATCHY LOW CLOUDS AND EVEN SOME FLURRIES WILL BE POSSIBLE ACROSS FAR NW AREAS. HOWEVER...WITH VERY LOW INVERSION HEIGHTS...ANTICYCLONIC LOW LEVEL FLOW AND SHORT OVER LAKE TRAJECTORY...DUE NOT ANTICIPATE ANYTHING MORE THAN FLURRIES WITHIN THESE AREAS. SUN...SHOULD BE MAINLY SUNNY...AFTER SOME PATCHY MORNING CLOUDS ACROSS N/W. WITH AFTERNOON 850 TS REACHING -2 TO -4C...EXPECT MAX TEMPS TO REACH LOWER-MID 50S ACROSS VALLEY LOCALES OF CENTRAL AND S. HOWEVER...CHILLIER MAXES EXPECTED ACROSS HIGHER ELEVATIONS OF N/W...WITH READINGS MAINLY IN THE MID-UPPER 40S. && .LONG TERM /MONDAY THROUGH FRIDAY/... MON-WED...SHOULD REMAIN FAIR THROUGH THIS PERIOD. AS FOR TEMPS...WITH 850 TS CLIMBING TO/JUST ABOVE 0C BY MON...EXPECT MAXES TO REBOUND INTO THE 55-60 RANGE MOST PLACES...WITH SLIGHTLY HIGHER MAXES POSSIBLE ACROSS THE LOWER SUSQ. SOME PATCHY MID/HIGH LEVEL CLOUDS ON TUE/WED MAY TEMPER THE EVEN WARMER 850 TS ON THESE DAYS...AND AT THIS TIME...WENT CLOSE TO HPC TEMPS. HOWEVER...SHOULD CLOUDS HOLD OFF MORE...THEN TEMPS COULD REACH 70 IN SOME VALLEY LOCALES BOTH THESE DAYS. WED NT-THU...SHORTWAVE APPROACHES FROM W...WITH SFC FRONT REFLECTION POISED TO PASS THROUGH LATE THU-THU NT TIME FRAME. THUS...INCLUDED CHC POPS ACROSS THE NW AREAS...TAPERING TO SLIGHT CHC TO THE S/E FOR THU. AS FOR MAXES...WENT CLOSE TO 00Z/07 ENSEMBLE MOS NUMBERS...WHICH INTERESTINGLY DEPICT A RATHER WIDE DISPARITY AMONGST INDIVIDUAL MEMBERS. THIS SHOULD YIELD MAXES GENERALLY IN THE 60-65 RANGE. THU NT-FRI...AT THIS TIME...WILL DEPICT FAIR CONDITIONS...WITH TEMPS CLOSE TO HPC NUMBERS. && .AVIATION... WARM FRONT IS TRYING TO MAKE IT INTO CENTRAL PA. THE FRONT ALOFT LOOKS TO HAVE PASSED THRU MOST OF MY AREA ACCORDING TO SAT IMAGES. PROBLEM REMAINS FOR THE WARMER-DRIER AIR TRYING TO MIX DOWN TO THE SFC. WITH THE WAVE PASSING THRU SRN NY THIS EVENING...COLD FRONT WILL SETTLE SOUTH THRU THE REGION BETWEEN ABOUT 00 AND 06Z. SOUTH OF THE FRONT...WHERE SOME CLEARING AND WARMING CAN TAKE PLACE...ENUF INSTABILITY MAY DEVELOP TO ALLOW FOR SCATTERED CONVECTION. NORTH OF THE FRONT A PERIOD OF STRATIFORM RAIN IS HINTED AT BY THE NAM/WRF MEMBERS IN THE AREA OF BEST LOW-MID LEVEL FRONTOGENETIC FORCING. AS FOR TERMINALS...THINK MOST AREAS WILL REMAIN MVFR WITH PLENTY OF LOW CLOUDS AND MOISTURE BOTH PRE AND POST FRONTAL. LOWER SUSQ RIGHT NOW IS VFR BUT EVEN THERE SCATTERED SHOWERS WILL LEAVE THEM VULNERABLE TO MVFR CEILINGS AND VIS. CONDITIONS SHUD IMPROVE FROM NORTH TO SOUTH TOMORROW AS SFC HIGH BEGINS TO BUILD IN AND PUSHES THE REMAINS OF THE FRONT OFF TO THE SOUTH. MVFR WILL PROB HOLD THRU AT LEAST MID DAY FROM JST-AOO-MDT SOUTHWARD...BEFORE IMPROVEMENT WORKS INTO THOSE AREAS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KL LONG TERM...KL AVIATION...LACORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 AM EDT FRI APR 7 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-080830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 418 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE HEATING OF THE DAY AND THE APPROACH OF A COLD FRONT FROM THE NORTHWEST WILL BOTH HELP TO TRIGGER SHOWERS AND THUNDERSTORMS OVER THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER THE WESTERN HALF OF THE STATE. THE WINDS ALOFT WILL BE VERY STRONG AND FROM THE WEST. ANY THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF BRINGING THOSE FAST WINDS DOWN TO THE SURFACE. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT THIS AFTERNOON AND EVENING...BUT HAIL STONES AS BIG AS PENNIES ARE ALSO POSSIBLE FROM THESE STORMS. THEREFORE..THE WESTERN HALF OF PENNSYLVANIA HAS BEEN PLACED INTO A SLIGHT RISK FOR SEVERE WEATHER FOR LATER TODAY AND EARLY TONIGHT. IF THE THREAT FOR SEVERE WEATHER BECOMES MORE LIKELY...A WATCH WILL BE ISSUED. IF SEVERE WEATHER BECOMES IMMINENT...WARNINGS WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY WIND GUSTS OVER 50 MPH...WIND DAMAGE...OR HAIL ONE HALF INCH IN DIAMETER OR GREATER. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 434 PM EDT FRI APR 7 2006 PAZ010-011-017-072200- CAMERON-CLEARFIELD-ELK- 440 PM EDT FRI APR 7 2006 ...A FEW STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD COUNTY...CAMERON COUNTY AND ELK COUNTY THROUGH 6 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORM 11 MILES NORTHEAST OF BROOKVILLE...MOVING RAPIDLY TO THE EAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR OR JUST TO THE NORTH OF DUBOIS BETWEEN 450 PM AND 515 PM...BRANDY CAMP...BROCKPORT...TREASURE LAKE BETWEEN 450 PM AND 520 PM ...PENFIELD...S.B. ELLIOT SP...FORCE...PARKER DAM SP AROUND BETWEEN 455 PM AND 520 PM...MEDIX RUN AROUND 510 PM AND BENEZETTE AROUND 525 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION A 10 TO 20 MINUTE DOWNPOUR COULD BRING BETWEEN ONE HALF INCH AND ONE INCH OF RAIN. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 PM EDT FRI APR 7 2006 PAZ012-018-045-072245- NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CLINTON- 552 PM EDT FRI APR 7 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR BEECH CREEK AROUND 615 PM... MILL HALL...LAMAR AROUND 620 PM...MACKEYVILLE...LOCK HAVEN... DUNNSTOWN AROUND 625 PM AND MCELHATTAN AROUND 630 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:GAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL TREASURE LAKE 41.17N 78.72W
04/07/2006 E0.25 INCH CLEARFIELD PA TRAINED SPOTTER
HAIL WAS ACCOMPANIED WITH WINDS ESTIMATED AT 50 MPH AND
VISIBILITY LESS THAN 1/4 MILE
&&
VGCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL TREASURE LAKE 41.17N 78.72W
04/07/2006 E0.50 INCH CLEARFIELD PA TRAINED SPOTTER
HAIL WAS ACCOMPANIED WITH WINDS ESTIMATED AT 50 MPH AND
VISIBILITY LESS THAN 1/4 MILE
&&
VGCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL TREASURE LAKE 41.17N 78.72W
04/07/2006 E0.50-0.75 INCH CLEARFIELD PA TRAINED SPOTTER
HAIL WAS ACCOMPANIED WITH WINDS ESTIMATED AT 50 MPH AND
VISIBILITY LESS THAN 1/4 MILE
&&
VGCThe State College radar (KCCX), 54 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504101.